Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 67, NWS Green Bay, WI

July 1, 2006Door County, Kewaunee County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 1, 2006, 4:22 PM CDT for Door County, Kewaunee County, Wisconsin. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2006, 4:22 PM CDT (21:22 UTC)
Expired
Jul 1, 2006, 5:15 PM CDT
In force
53 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

Counties Door County, WI, Kewaunee County, WI

The radar

The Green Bay radar (KGRB), 57 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 52 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 1:55 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
404 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 012123
SVRGRB
WIC029-061-012215-
/O.NEW.KGRB.SV.W.0067.060701T2122Z-060701T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
422 PM CDT SAT JUL 1 2006

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DOOR COUNTY IN NORTHEAST WISCONSIN
  NORTHERN KEWAUNEE COUNTY IN NORTHEAST WISCONSIN

* UNTIL 515 PM CDT

* AT 419 PM CDT...DOPPLER RADAR INDICATED A LARGE SEVERE             
  THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING        
  WINDS. THE LEADING EDGE OF THIS STORM WAS LOCATED ALONG A LINE     
  EXTENDING FROM 14 MILES WEST OF STURGEON BAY TO 26 MILES WEST OF   
  ALGOMA...MOVING EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ALGOMA BY 450 PM...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.

LAT...LON 4494 8756 4466 8793 4449 8741 4484 8709

$$

KURIMSKI
4 follow-up statements
000 
WWUS53 KGRB 012138
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
438 PM CDT SAT JUL 1 2006

WIC029-061-012215-
/O.CON.KGRB.SV.W.0067.000000T0000Z-060701T2215Z/
KEWAUNEE WI-DOOR WI-
438 PM CDT SAT JUL 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT 
FOR SOUTHERN DOOR AND NORHTERN KEWAUNEE COUNTIES...

AT 435 PM...DOPPLER RADAR CONTINUED TO INDICATE A LARGE SEVERE
THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS. 
THE LEADING EDGE OF THIS STORM WAS LOCATED ALONG A LINE EXTENDING 
FROM MAPLEWOOD TO DYCKESVILLE...OR ALONG A LINE EXTENDING FROM 9 
MILES SOUTHWEST OF STURGEON BAY TO 16 MILES NORTHEAST OF GREEN 
BAY...MOVING SOUTHEAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ROSIERE AND DUVALL BY 445 PM...
  LINCOLN AND FORESTVILLE BY 450 PM...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4494 8756 4466 8793 4449 8741 4484 8709

$$

KURIMSKI
000 
WWUS53 KGRB 012150
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
449 PM CDT SAT JUL 1 2006

WIC029-061-012215-
/O.CON.KGRB.SV.W.0067.000000T0000Z-060701T2215Z/
KEWAUNEE WI-DOOR WI-
449 PM CDT SAT JUL 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT 
FOR SOUTHERN DOOR AND NORTHERN KEWAUNEE COUNTIES...

AT 448 PM...DOPPLER RADAR CONTINUED TO INDICATE A LARGE SEVERE
THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN 
EXCESS OF 60 MPH.  THE LEADING EDGE OF THIS STORM WAS LOCATED ALONG 
A LINE EXTENDING FROM FORESTVILLE TO DYCKESVILLE...OR ALONG A LINE 
EXTENDING FROM 11 MILES SOUTHWEST OF STURGEON BAY TO 18 MILES 
NORTHEAST OF GREEN BAY...MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  FORESTVILLE AND DUVALL BY 455 PM...
  CLAY BANKS AND ROSIERE BY 500 PM...

TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4494 8756 4466 8793 4449 8741 4484 8709

$$

KURIMSKI
000 
WWUS53 KGRB 012203
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
503 PM CDT SAT JUL 1 2006

WIC029-061-012215-
/O.CON.KGRB.SV.W.0067.000000T0000Z-060701T2215Z/
KEWAUNEE WI-DOOR WI-
503 PM CDT SAT JUL 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT 
FOR SOUTHERN DOOR AND NORTHERN KEWAUNEE COUNTIES...

AT 500 PM...DOPPLER RADAR CONTINUED TO INDICATE A LARGE SEVERE
THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN 
EXCESS OF 60 MPH.  THE LEADING EDGE OF THIS STORM WAS LOCATED ALONG 
A LINE EXTENDING FROM CLAY BANKS TO ROSIERE...OR ALONG A LINE 
EXTENDING FROM 12 MILES SOUTH OF STURGEON BAY TO 16 MILES NORTHWEST 
OF KEWAUNEE...MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ALGOMA...RANKIN AND RIO CREEK BY 515 PM...

TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4494 8756 4466 8793 4449 8741 4484 8709

$$

KURIMSKI
000 
WWUS53 KGRB 012217
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
516 PM CDT SAT JUL 1 2006

WIC029-061-012226-
/O.EXP.KGRB.SV.W.0067.000000T0000Z-060701T2215Z/
KEWAUNEE WI-DOOR WI-
516 PM CDT SAT JUL 1 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DOOR EXPIRES AT 515 
PM CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING FOR SOUTHERN DOOR 
COUNTY HAS MOVED OUT OF THE AREA.

A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR NORTHEASTERN 
KEWAUNEE COUNTY.

LAT...LON 4494 8756 4466 8793 4449 8741 4484 8709

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 4:15 PM CDT, 7 minutes earlier.

Area forecast discussion, Jul 1, 4:15 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
415 PM CDT SAT JUL 1 2006

.SHORT TERM...TONIGHT. FOCUS ON SEVERE THREAT WITH COLD FRONT/UPPER
SHORT WAVE MOVING THROUGH CWA THIS AFTERNOON/EVENING.  TAMDAR/18Z GREEN
BAY SOUNDINGS SHOWING ATMOSPHERE THROUGH THE EARLY AFTERNOON HAVING SIG
CIN...WITH WARM LAYER AROUND 800MB. LINE FINALLY GOT GOING THIS
AFTERNOON ALONG FRONT OVER U.P. AND NW WI...LIKELY ENHANCED BY LAKE
BREEZE OFF SUPERIOR. STORMS ALONG LINE NOT DOING MUCH...THOUGH ISOLATED
CELLS AHEAD OF LINE MAY HAVE BROKEN THROUGH INHIBITION.  EXPECT ACTIVITY
TO MOVE OUT CWA EARLY EVENING...WITH HIGH BUILDING IN FOR TONIGHT AND
SUNDAY.

.LONG TERM...SUNDAY THROUGH NEXT SATURDAY...LOW AMPLITUDE FLOW CONTINUES
OVER AREA THROUGH THE FIRST PART OF THE WEEK WITH NEXT CHANCE OF PCPN
SUN NIGHT INTO MON AS NEXT SHORTWAVE/UPPER LOW MOVES THROUGH CENTRAL
CANADA. LARGE RIDGE TO BUILD IN LATER HALF OF FORECAST PERIOD FOR
EXTENDED DRY AND MILD PERIOD.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TE
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 1, 11:15 AM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1115 AM CDT SAT JUL 1 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-021615-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1115 AM CDT SAT JUL 1 2006

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH AND EAST OF A
LINE FROM MARINETTE TO ANTIGO TO PLAINFIELD IN WAUSHARA COUNTY THIS
AFTERNOON...MAINLY BETWEEN NOON AND 4 PM. IF SEVERE STORMS DO
DEVELOP THIS AFTERNOON...THEY WILL PRODUCE DAMAGING WINDS AND
LARGE HAIL.

ANYONE WITH OUTDOOR PLANS SHOULD CLOSELY MONITOR THE WEATHER
SITUATION THIS AFTERNOON. TAKE ALONG A BATTERY POWERED RADIO TO
ENSURE THAT YOU HAVE ACCESS TO CURRENT WEATHER INFORMATION AT ALL
TIMES. PLAN AHEAD TO DETERMINE WHAT SAFETY PRECAUTIONS WILL BE TAKEN
IF SEVERE WEATHER DEVELOPS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE SUNDAY NIGHT INTO MONDAY.
SEVERE WEATHER IS AGAIN POSSIBLE AT THAT TIME. BE SURE TO MONITOR
LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE MORE DETAILS ON THE
THREAT OF SEVERE WEATHER AT THAT TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

LMZ521-522-541>543-564-021615-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1115 AM CDT SAT JUL 1 2006

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON...
BETWEEN 1 PM AND 6 PM. IF SEVERE STORMS DO DEVELOP...THEY WILL
PRODUCE DAMAGING WINDS AND LARGE HAIL. ANY STORMS THAT DO DEVELOP
THIS AFTERNOON WILL RACE EASTWARD AROUND 50 MPH...GIVING BOATERS
LITTLE TIME TO TAKE COVER FROM THUNDERSTORMS MOVING OFFSHORE.

BOATERS SHOULD CLOSELY MONITOR THE WEATHER SITUATION THROUGHOUT THE
DAY. BE SURE TO HAVE ACCESS TO CURRENT WEATHER INFORMATION...SUCH AS
VIA RADIO...AT ALL TIMES WHILE ON THE WATER. BE PREPARED TO MOVE TO
A PLACE OF SAFETY QUICKLY IF SEVERE WEATHER DEVELOPS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE SUNDAY NIGHT INTO MONDAY.
SEVERE WEATHER IS AGAIN POSSIBLE AT THAT TIME. BE SURE TO MONITOR LATER
FORECASTS WHICH WILL BE ABLE TO PROVIDE MORE DETAILS ON THE THREAT OF
SEVERE WEATHER AT THAT TIME.

ECKBERG
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Jul 1, 4:02 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
402 PM CDT SAT JUL 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             LAONA                   45.56N 88.68W
07/01/2006  E0.50 INCH       FOREST             WI   CO-OP OBSERVER

&&

ECKBERG
Local storm report, Jul 1, 4:10 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
410 PM CDT SAT JUL 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             STILES                  44.86N 88.05W
07/01/2006  M2.50 INCH       OCONTO             WI   AMATEUR RADIO

&&

JKL
Local storm report, Jul 1, 4:12 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
412 PM CDT SAT JUL 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             OCONTO FALLS            44.88N 88.20W
07/01/2006  M1.75 INCH       OCONTO             WI   AMATEUR RADIO

&&

JKL
Local storm report, Jul 1, 4:18 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
418 PM CDT SAT JUL 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             6 E OCONTO FALLS        44.88N 88.08W
07/01/2006  M3.00 INCH       OCONTO             WI   AMATEUR RADIO

&&

JKL

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 3:10 PM CDTSevere Thunderstorm WarningGRBMenominee, Oconto50 min
Jul 1, 3:53 PM CDTSevere Thunderstorm WarningGRBForest31 min
Jul 1, 3:54 PM CDTSpecial Marine WarningGRB66 min
Jul 1, 3:55 PM CDTSevere Thunderstorm WarningGRBOconto35 min
Jul 1, 4:35 PM CDTSpecial Marine WarningGRB85 min
Jul 1, 5:14 PM CDTSevere Thunderstorm WarningGRBKewaunee16 min
Jul 1, 5:20 PM CDTSevere Thunderstorm WarningGRBDoor25 min
Jul 1, 5:25 PM CDTSpecial Marine WarningGRB65 min
Jul 1, 5:40 PM CDTSevere Thunderstorm WarningGRBShawano22 min
Jul 1, 6:13 PM CDTSevere Thunderstorm WarningGRBKewaunee27 min
Jul 1, 6:25 PM CDTSpecial Marine WarningGRB50 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.